Tuesday, September 11, 2007

Allergic Reaction to IVIG

WBC 14.8 normal
Hemoglobin 11.3 low
Platelet 350K normal
Weight 28.6 lbs
Height 34.6 inches

Day Hospital today. David is doing well. He received Zenapax (immunosuppressant) and IVIG (to boost his immune system). They gave him Benydryl b/c he has an allergic reaction to the IVIG. This time, he had another reaction (vomiting, lips swelling, coughing, redish rash) which means the reactions are getting worse. They doubled the Benydryl dose, gave him hydrocortisone, and hooked him up to monitors. They assume since his lips swell, the other body parts are swelling, like his trachea, which could cause breathing problems. The hydrocortisone relieves the swelling. The doctors said to continue the IVIG. Bummer. I thought they would discontinue it and let us go home. Maybe after this dose they will discontinue it. I'm finally getting tired of all of this. The pokes, the doctor visits, the emergencies, blood tests, x-rays, infusions, everything.

4 comments:

Anonymous said...

How can you get tired of this wonderful experience? I am joking! Sorry to hear about David's reaction. Are they testing his IGG levels before each IVIG? Maybe he is making some and you can space it out some more. Enjoy your expanded horizons.

Amy

Joanne Klein said...

I know how tiring this can be. Hang in there! Things do slowly get better.

Alexa Fretz said...

Hi Aimee,
My name is Alexa and I also have a son with Wiskott-Aldrich Syndrome. We are from Ontario Canada and Joanne gave me the link to your blog to connect with you.
My son's BMT was Dec 2005 and our site for him is www.caringbridge.org/visit/ethanfretz
We are also a christian family and after going through all this, I don't know what others do it that don't have the faith in Christ.
We have all had those days when we are "just done" with everything!
I really believe that we need to let ourselves hit that low and then we are completely free to let Jesus pick us back up, because our flesh has nothing left to give.
Joanne was my really encouragement as her son Baden was a little older then my Ethan. So hopefully I can give you that little bit of encouragement that things will get better it is just such a slow process. You work so hard to keep them healthy and it is so hard to start those baby steps back out into the "germ" filled world.
When we took Ethan to his first Sunday at church, I was so worried that morning, that this would be the start of another hospital visit or stay. And I turned the tv on to a preacher who was talking about people who were worrying about getting sick (amazing eh!) and he said that we need to pray that God would put a hedge of protection over us and not to worry so much. So I pray that God would put a hedge of protection around your son David that he would be able to go back into the world to explore and feel like a "normal" child again without thinking about needle pokes and doctors.
Well, it's getting late and I better head off to bed, but hopefully you can feel encouraged and I will try to check in another time.
Alexa Fretz

Michael said...

As a sufferer of WAS (Twenty-Six years now and counting, if that helps reassure you) I can tell you that the IVIG does eventually get a lot easier and I can assure you it's doing him the world of good.